Posted by Jessica R. Brown, MD on June 22, 19100 at 18:01:34:
In Reply to: ? for a MD posted by Stephanie Lohrenz on June 22, 19100 at 16:42:58:
Dear Stephanie: Your lab results are all consistent with PCOS. It's not uncommon for Ob/Gyns to be somewhat dismissive of PCOS so you may want to consult with a reproductive endocrinologist. Some women with migraines can safely take a low dose oral contraceptive so you may want to ask your doctor. Certainly if the migraines worsen on the pill you should stop them. If you have symptoms of excess androgen there are other medicines available but you need an effective contraceptive as well to prevent inadequate masculinization of a male fetus if you accidentally conceive. If you only have irregular cycles that a good option might be natural progesterone (Prometrium by mouth or vaginal Crinone gel) on a monthly basis to regulate your menses and prevent endometrial hyperplasia. Skin tags can be associated with insulin resistance which is present in many women with PCOS. One theory is that the elevated insulin levels also stimulate receptors for growth factors such as insulin-like growth factor. Good luck!
I just got my test results back and now I need some help. This is what my numbers were.
: Androstenedione 223 ng/dl
: Estradiol 39 ng/L
: FSH, Serum 3.8 miu/ml
: LH, Serum 21.5 miu/ml
: Prolactin, Serum 5.7 ng/ml
: Testosterone, Total 71 ng/dl
: DHEA Sulfate 111 mcg/dl
: Any input on what this means would be helpful as my ob/gyn's office completely disregarded the input I had on my sx associated with PCOS and that all I need is to be put on the pill! BUT, I cant be on the pill bc of Migraines! Also, what are the Sx associated with being IR? Why do women with PCOS get skin tags? TIA, and sorry this is so long! THANKS AGAIN!
Post a Followup